Alert archive / Mississippi / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Memphis, TN

March 8, 201113 counties in Mississippi; Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this flash flood watch at Mar 8, 2011, 10:29 AM CST for 13 counties in Mississippi; Hardin County, McNairy County, Tennessee. It took effect at Mar 8, 2011, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 10:29 AM CST (16:29 UTC)
In effect from
Mar 8, 2011, 6:00 PM CST
Expired
Mar 9, 2011, 3:56 AM CST
In force
10 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS64 KMEG 081629
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 AM CST TUE MAR 8 2011

...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF NORTH MISSISSIPPI
AND WEST TENNESSEE...

THIS FLASH FLOOD WATCH REPLACES THE PREVIOUSLY ISSUED FLOOD WATCH. 

MSZ004>006-009-013>017-021>024-TNZ091-092-090030-
/O.CAN.KMEG.FA.A.0001.110309T0000Z-110310T0000Z/
/O.NEW.KMEG.FF.A.0004.110309T0000Z-110310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH
1029 AM CST TUE MAR 8 2011

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH MISSISSIPPI AND WEST 
 TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN NORTH 
 MISSISSIPPI...ALCORN...CALHOUN...CHICKASAW...ITAWAMBA...
 LAFAYETTE...LEE...MONROE...PONTOTOC...PRENTISS...TIPPAH...
 TISHOMINGO...UNION AND YALOBUSHA. IN WEST TENNESSEE...HARDIN 
 AND MCNAIRY.

* FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY AFTERNOON

*  A DEVELOPING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL RESULT
   IN A DRAMATIC INCREASE IN ATMOSPHERIC MOISTURE ACROSS THE WATCH
   AREA THIS AFTERNOON THROUGH MIDDAY TOMORROW. THE POTENTIAL FOR
   HEAVY RAIN IS GREATEST IN EAST MISSISSIPPI AND IN WEST
   TENNESSEE GENERALLY SOUTH OF INTERSTATE 40 WHERE BETWEEN 2.0
   AND 2.75 OF RAIN MAY FALL. LOCALLY HIGHER AMOUNTS AREA
   POSSIBLE.

* RIVERS REMAIN SWOLLEN FROM RECENT HEAVY RAINFALL AND SOILS
  ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. AS A RESULT...
  CURRENT RIVER FLOODING COULD BE AGGRAVATED AND RAPID RISES ON
  LOCAL CREEKS AND STREAMS WILL BE POSSIBLE. THOSE IN AREAS PRONE
  TO FLASH FLOODING SHOULD CONSIDER TAKING PRECAUTIONS NOW.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&


$$
3 follow-up statements
074 
WGUS64 KMEG 082115
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST TUE MAR 8 2011

...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF NORTH MISSISSIPPI
AND WEST TENNESSEE...

MSZ004>006-009-013>017-021>024-TNZ091-092-090515-
/O.CON.KMEG.FF.A.0004.110309T0000Z-110310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH
315 PM CST TUE MAR 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING 
 THE FOLLOWING AREAS...IN NORTH MISSISSIPPI...ALCORN...
 CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE...MONROE...
 PONTOTOC...PRENTISS...TIPPAH...TISHOMINGO...UNION AND 
 YALOBUSHA. IN WEST TENNESSEE...HARDIN AND MCNAIRY.

* THROUGH WEDNESDAY AFTERNOON

* A DEVELOPING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL RESULT
  IN A DRAMATIC INCREASE IN ATMOSPHERIC MOISTURE ACROSS THE WATCH
  AREA THIS AFTERNOON THROUGH MIDDAY TOMORROW. THE POTENTIAL FOR
  HEAVY RAIN IS GREATEST IN EAST MISSISSIPPI AND IN WEST TENNESSEE
  GENERALLY SOUTH OF INTERSTATE 40 WHERE BETWEEN 2.0 AND 2.75 OF
  RAIN MAY FALL. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* RIVERS REMAIN SWOLLEN FROM RECENT HEAVY RAINFALL AND SOILS 
 ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. AS A RESULT... 
 CURRENT RIVER FLOODING COULD BE AGGRAVATED AND RAPID RISES ON 
 LOCAL CREEKS AND STREAMS WILL BE POSSIBLE. THOSE IN AREAS 
 PRONE TO FLASH FLOODING SHOULD CONSIDER TAKING PRECAUTIONS 
 NOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
133 
WGUS64 KMEG 090331
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CST TUE MAR 8 2011

...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF NORTH MISSISSIPPI
AND WEST TENNESSEE...

MSZ004>006-009-013>017-021>024-TNZ091-092-091200-
/O.CON.KMEG.FF.A.0004.000000T0000Z-110310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH
931 PM CST TUE MAR 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING 
 THE FOLLOWING AREAS...IN NORTH MISSISSIPPI...ALCORN...
 CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE...MONROE...
 PONTOTOC...PRENTISS...TIPPAH...TISHOMINGO...UNION AND 
 YALOBUSHA. IN WEST TENNESSEE...HARDIN AND MCNAIRY.

* THROUGH WEDNESDAY AFTERNOON

* A DEVELOPING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL RESULT
  IN A DRAMATIC INCREASE IN ATMOSPHERIC MOISTURE ACROSS THE WATCH
  AREA TONIGHT THROUGH MIDDAY WEDNESDAY. THE POTENTIAL FOR HEAVY
  RAIN IS GREATEST IN NORTHEAST MISSISSIPPI AND IN PORTIONS OF WEST
  TENNESSEE NEAR THE TENNESSEE RIVER WHERE BETWEEN 2 AND 3 INCHES
  OF RAIN MAY FALL. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* RIVERS REMAIN SWOLLEN FROM RECENT HEAVY RAINFALL AND SOILS 
  ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. AS A RESULT... 
  CURRENT RIVER FLOODING COULD BE AGGRAVATED AND RAPID RISES ON 
  LOCAL CREEKS AND STREAMS WILL BE POSSIBLE. THOSE IN AREAS 
  PRONE TO FLASH FLOODING SHOULD CONSIDER TAKING PRECAUTIONS 
  NOW. BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE
  THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
  OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT
  STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
687 
WGUS64 KMEG 090956
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
356 AM CST WED MAR 9 2011

MSZ004>006-009-013>017-021>024-TNZ091-092-091100-
/O.CAN.KMEG.FF.A.0004.000000T0000Z-110310T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH
356 AM CST WED MAR 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH MISSISSIPPI AND WEST
TENNESSEE HAS BEEN CANCELLED. RAIN IS COMING TO AN END ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI...ENDING THE THREAT FOR FLASH
FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 9:50 AM CST, 39 minutes earlier.

Area forecast discussion, Mar 8, 9:50 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CST TUE MAR 8 2011

.UPDATE...MORNING FORECAST UPDATE.

&&

.DISCUSSION...
UPDATED TO ADJUST POPS/WEATHER BASED ON CURRENT RADAR TRENDS. ALSO
ADDED A FLASH FLOOD WATCH TO PORTIONS OF NORTHERN MISSISSIPPI AND
IN WEST TENNESSEE SOUTH OF INTERSTATE 40.

&&

PREV DISCUSSION... /ISSUED 450 AM CST TUE MAR 8 2011/

DISCUSSION...

MAIN FORECAST FOCUS CONTINUES TO BE THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS THIS EVENING THROUGH WEDNESDAY AFTERNOON.

DEEP MOISTURE ADVECTION WILL CONTINUE TO TAKE PLACE THROUGH THE
MORNING HOURS AS A ROBUST SURFACE LOW DRIVES TOWARD THE OHIO RIVER
VALLEY FROM NORTHEAST TEXAS. AS IT DOES...EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF A WEAK WARM
FRONTAL BOUNDARY THIS EVENING. A FEW OF THESE STORMS COULD BE
STRONG BUT SHOULD BE ELEVATED IN NATURE.

LATER THIS EVENING AND OVERNIGHT...THUNDERSTORM ACTIVITY WILL
BECOME MORE WIDESPREAD AS THE UPPER DYNAMICS BECOME MORE
FAVORABLE. H5 SHORTWAVE WILL TAKE ON MORE OF A NEGATIVE TILT
ALTHOUGH BETTER HEIGHT FALLS REMAIN NORTHWEST OF THE AREA.
NEVERTHELESS...MODEL SOUNDINGS CONTINUE TO DEPICT SUBSTANTIAL MID
LEVEL LAPSE RATES OVERNIGHT AND INTO EARLY WEDNESDAY MORNING WITH
THERMAL PROFILES THAT ARE NEARLY MOIST ADIABATIC UP TO 400 MB.
WITH THE BEST DYNAMICS MOVING THROUGH AT THIS TIME ALONG WITH A
50-60 KT LLJ OVERHEAD...BELIEVE THAT DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS WITH THIS SYSTEM. AN ISOLATED TORNADO IS
ALSO POSSIBLE...MAINLY DURING THE EVENING HOURS TONIGHT. THE BEST
DIRECTIONAL SHEAR WILL OCCUR BEFORE MIDNIGHT WITH 0-3 KM SRH
READINGS BETWEEN 600-800 M2/S2. IF A FEW STORMS CAN BECOME SURFACE
BASED...ISOLATED TORNADOES WILL BE POSSIBLE.

FLASH FLOODING WILL ALSO BE OF GREAT CONCERN. LATEST QPF GUIDANCE
FROM HPC DEPICTS 1-3 INCHES OF RAINFALL ACROSS MAINLY NORTH
MISSISSIPPI AND EAST CENTRAL ARKANSAS WITH SLIGHTLY LOWER AMOUNTS
TO THE NORTH. SATURATED SOILS FROM RECENT RAINS WILL ENHANCE THE
FLASH FLOOD POTENTIAL. IN ADDITION...MANY AREA RIVER BASINS ARE
SWOLLEN ALREADY AND WILL CONTINUE TO RISE SHARPLY. HELD OFF ON
THE ISSUANCE OF A FLOOD WATCH FOR NOW DUE TO DIFFERING QPF OUTPUTS
AMONGST THE MODELS ALONG WITH THE OVERALL SPEED OF THE SYSTEM. A
FLOOD WATCH MAY STILL BE NEEDED WITH SUBSEQUENT MODEL RUNS...FOR
AT LEAST PART OF THE AREA.

A COLD FRONT WILL PUSH THROUGH THE AREA LATE WEDNESDAY MORNING
INTO THE AFTERNOON HOURS BRINGING AN END TO THE PRECIPITATION. DRY
HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH THURSDAY
WITH MUCH COOLER TEMPERATURES. HIGH PRESSURE QUICKLY SLIDES TO THE
SOUTHEAST ALLOWING SOUTHERLY WINDS...WARMER CONDITIONS AND A
PLEASANT WEEKEND. AT THIS TIME...LONG RANGE MODELS DIFFER ON THE
TIMING OF THE NEXT SYSTEM EARLY NEXT WEEK. KEPT PERSISTENCE FOR NOW.

CCD

AVIATION...
12Z TAFS

FEW CHANGES FROM THE 06Z TAF PACKAGE. WILL CONTINUE SLIGHTLY MORE
OPTIMISTIC THAN THE GFS LAMP GUIDANCE IN THE WARM SECTOR CIGS/VSBY
FOR THIS AFTERNOON. NAM MODEL LOW LEVEL HUMIDITY PROGS CONCUR WITH
REASONING ON INITIALLY HIGHER CIGS.

TSRA POTENTIAL SHOULD BE PREDOMINATELY SPLIT BETWEEN ELEVATED
MID TO LATE AFTERNOON STORMS FORMING ABOVE A STABLE LOW LAYER...
AND FRONTAL FORCED TSRA THIS EVENING INTO THE EARLY OVERNIGHT.
THIS LATTER TSRA PERIOD IS PROBABLY OF GREATER CONCERN...GIVEN THE
POTENTIAL FOR A BROKEN CONVECTIVE LINE AROUND THE TIME OF THE LATE
EVENING MEM ARRIVAL PUSH. HOWEVER...BEST POTENTIAL FOR A ROBUST
CONVECTIVE LINE SHOULD BE OVER NORTHEAST MS AFTER 08Z. THIS
CONVECTION SHOULD BE ROOTED BETTER INSTABILITY ALONG AND SOUTH OF
THE NORTHWARD MOVING WARM FRONT. THIS WARM FRONT SHOULD BE
PRECEDED BY LOWERING CIGS LATE TONIGHT...AS A MARINE AIR IS
LIFTED OVER THE SHALLOW RETREATING COOLER AIR TO THE NORTH.

PWB

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  53  63  39 /  90 100  20  10
MKL  60  54  63  37 /  70 100  40  20
JBR  56  50  59  36 / 100  90  20  10
TUP  61  55  68  37 /  70 100  50  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-
     LEE MS-MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-
     YALOBUSHA.

TN...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
     AFTERNOON FOR HARDIN-MCNAIRY.

&&
Hazardous weather outlook, Mar 8, 5:18 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CST TUE MAR 8 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
518 AM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE
MID SOUTH THIS MORNING THROUGH EARLY WEDNESDAY MORNING...MAINLY
SOUTH AND WEST OF A POCAHONTAS ARKANSAS TO SOMERVILLE TENNESSEE TO
HOUSTON MISSISSIPPI LINE.

THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF
60 MPH THIS EVENING...TRANSITIONING TO MORE OF A HAIL THREAT
DURING THE LATE EVENING AND OVERNIGHT HOURS. ALSO...AN ISOLATED
TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT.

IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID
SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 1 TO 3 INCHES OF RAINFALL
IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH
MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS ALSO
REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE
AREA ARE ALREADY SATURATED. A FLOOD WATCH MAY BECOME NECESSARY
LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE
RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI WITH AMPLE
FORCING ALONG THE COLD FRONT AS IT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO
WEDNESDAY.

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:34 AM CSTFlood WatchMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more55 min
Mar 8, 3:13 PM CSTSpecial Weather StatementMEGYalobusha32 min
Mar 8, 3:43 PM CSTSpecial Weather StatementMEGPontotoc, Union47 min

Nearby

Flash Flood Watches in Mississippi, 2011Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.